MAUDE Adverse Event Report: NUVASIVE, INC. EXPANDABLE LUMBAR INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INC. EXPANDABLE LUMBAR INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 4103424
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiographs confirmed interbody implant subsidence into l4 and l5 vertebral endplates with a protrusion into the spinal canal.It was reported that the patient incurred a fall that caused or contributed to the migration of the device.The device has not been returned and no further investigation can be completed at this time.The root cause of this reported event appears to be related to an impact sustained during activities of daily living.No patient injury was reported.Labeling review: "potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss of fixation, nonunion or delayed union, fracture of the vertebra, neurological, vascular or visceral injury." ".The patient's activity level will dictate the longevity of the implant." device has not been received.
 
Event or Problem Description
On (b)(6) 2017 the patient was implanted with an expandable interbody lumbar system at l4-l5.Since this surgery the patient fell causing the implant to shift posteriorly.Revision surgery was performed on (b)(6) 2017 and the patient is doing well.No patient injury was reported.

Brand Name
EXPANDABLE LUMBAR INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6452397
Report Number2031966-2017-00028
Device Sequence Number587839
Product Code MAX
UDI-Device Identifier00887517265357
UDI-Public00887517265357
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K130820
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number4103424
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1